Ask a doctor

Hot Compress or Icing the Area for Swelling after Botox Injection?

i did botox 5 months ago i had sever side effect now is better but still have some line in my forhead i was afraid from fillers so i was injected for 2 drops to see in my forhead 36 hour ago now it is swelling what can i do is it normal some of you said icing and other compress with hot water i am not going to do any more but what can i do in this swelling in my forhead can you help me and advice me

Doctor Answers (7)

Swelling from forehead injection, botox or filler

+1

I'm not sure if when you refer to two drops you mean Botox or filler. Either way, swelling is rare and it could be an allergy or bleeding focal collection of a hematoma, or some impurity or additive to which you're reacting. You may need to see an allergist and consult with the physician who injected you to see what exactly was used. Not all products are the same, depending on who manufactured it and was it tainted, diluted or mixed with some other agent.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Reaction after Botox

+1

Hi Fawzeia.  It sounds like you are having an allergic reaction to the Botox.  We have seen this twice before in our practice.  One patient developed a resistance to Botox and each time we injected, she reacted by developing hives at the injection site.  The hives did last more than 24 hours.  

You can try benadryl or perhaps even ask your injector for a prescription steroid.  The swelling will subside but unfortunately you should not attempt to have Botox injected again.  Good luck.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Swelling from Botox

+1

"Swelling" from Botox should only last a few hours and appear as what look like tiny little bee stings. Unless you have a bruise under the skin from hitting a blood vessel, I cannot imagine what swelling you might have. Please call your injector to be evaluated. I would not recommend hot or cold packs at this point. You just need to call for an evaluation.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

Ice & Elevation Best Treatment For Swelling After Botox

+1

The best way to treat swelling associated with Botox injection or any sort of acute swelling is a combination of ice and elevation.  The ice typically will only be beneficial for the initial 24-48 hours.  Elevation should be of use until the swelling has resolved.  Heat will increase the local blood flow and may well worsen the swelling.

John Whitt, MD
Louisville Plastic Surgeon
5.0 out of 5 stars 2 reviews

There is no swelling from Botox injections

+1

Botox is dissolved in sterile saline (salt water) so the "bumps" aftrer Botox injections are not due to swelling. I am a platinum level Botox injector so I treat numerous patients per day with Botox. I NEVER advise using ice or cold compresses because there is no swelling, just a bump from the injection that goes away in five to ten minutes.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Ice after Botox

+1

Ice is great to help bring down any swelling or bumps you get temporarily from Botox.  However, this swelling should only last a few hours at the most.  If you are still having swelling after 36 hours, I would recommend seeing your doctor to make sure everything is ok.  I'm sure he/she would be happy to take a look and help any questions you might have.

Dr. Cat Begovic M.D.

Catherine Huang-Begovic, MD
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 5 reviews

Botox injections and swelling

+1
I am a bit confused with your question. Did you have fillers in the forehead that previously caused the "line"? When I inject my patients with Botox I give them a small ice packet that is used at the time of the injection which helps swelling from the injection site. This usually dissipates within an hour of injection and leaves no lasting redness and swelling. I would suggest staying away from Botox if indeed this is what you had injected. Botox comes in a powder form and a dilutent is added to it you may be allergic to the dilutent used by your injecting physician. Dilutents used should always be preservative free so as not to cause any reaction. Best regards!

Michael Elam, MD
Orange County Facial Plastic Surgeon
5.0 out of 5 stars 122 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.